Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 132, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 17, 2000, 10:15 PM EST for Greene County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 17, 2000, 10:15 PM EST (03:15 UTC)
- Expired
- Aug 17, 2000, 10:45 PM EST
- In force
- 30 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Greene County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4438 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 18.2
The text
As transmitted, in the capitals the NWS used until 2016.
256 WUUS53 KIND 180315 SVRIND INC055-180345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1015 PM EST THU AUG 17 2000 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHWEST INDIANA * UNTIL 1045 PM EST * AT 1012 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WORTHINGTON...OR ABOUT 21 MILES WEST OF BLOOMINGTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN GREENE COUNTY AT 1030 PM EST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3916 8709 3901 8714 3892 8673 3915 8672 DT/JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:30 PM EST, 7 hours 45 minutes earlier.
Area forecast discussion, Aug 17, 2:30 PM EST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST THU AUG 17 2000 SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. SEVERE THUNDERSTORMS MAY DEVELOP THIS EVENING ALONG A WARM FRONT THROUGH THE FORECAST AREA. A COLD FRONT WILL PASS LATER TONIGHT AND END THE THREAT OF SEVERE WEATHER. COOLER AND LESS HUMID AIR WILL MOVE IN LATER TONIGHT AND TOMORROW. THE WARM FRONT WAS FROM LOW PRESSURE OVER NORTHWEST ILLINOIS... THROUGH SOUTHWEST INDIANA THIS AFTERNOON. AN UPPER LEVEL TROUGH WAS MOVING SOUTHEAST FROM THE UPPER MISSISSIPPI VALLEY. THE AIR OVER THE AREA WAS BECOMING MORE UNSTABLE AS TEMPERATURES AND DEW POINTS ROSE. SURFACE BASED LIFTED INDEXES WERE AS LOW AS -10 OVER THE SOUTHWEST PART OF THE AREA. EXPECT THUNDERSTORMS TO DEVELOP ALONG THE WARM FRONT AS CAP OVER AREA WEAKENS. MODELS HAVE THE SURFACE LOW PRESSURE MOVING PAST THE AREA BY SHORTLY AFTER MIDNIGHT. THE FRONT IS FORECAST TO MOVE SOUTH OF THE AREA BY MORNING. EXTENSIVE CLOUDINESS NORTHWEST OF THE SURFACE LOW PRESSURE THIS AFTERNOON IS FORECAST TO BE OVER THE AREA LATER TONIGHT AND TOMORROW MORNING. MODELS AGREE...MOVING SURFACE HIGH PRESSURE OVER THE UPPER GREAT LAKES TOMORROW NIGHT AND SATURDAY. COOLER AND LESS HUMID AIR IS FORECAST FOR THE AREA. AN UPPER IMPULSE FORECAST TO MOVE EAST FROM THE PLAINS STATES MAY BRING INCREASING HIGH CLOUDINESS TO THE FORECAST AREA SATURDAY. GUIDANCE TEMPERATURES ARE REASONABLE. WITH MORNING CLOUDINESS TOMORROW AND COLD AIR ADVECTION...HAVE TENDED TOWARD THE COOLER AVN TEMPERATURES. LOWER DEW POINTS OVER THE NORTHERN PLAINS STATES SUGGEST TEMPERATURES WILL FOLLOW THE COOLER AVN TOMORROW NIGHT. WITH SOME INCREASE IN CLOUDS SATURDAY...TEMPERATURES ARE MORE LIKELY TO CONTINUE TO FOLLOW THE COOLER AVN. .IND...NONE. DS
In the hours before
Local storm report, Aug 17, 7:52 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 PM EST THU AUG 17 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....j
0748 PM MARSHALL IN .88 INCH HAIL
08/17/00 PARKE REPORTED BY STORM
SPOTTER.Local storm report, Aug 17, 8:15 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
815 PM EST THU AUG 17 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM CRAWFORDSVILLE IN FLOOD
08/17/00 MONTGOMERY 4.5 INCHES OF RAINFALL
IN CRAWFORSVILLE.
REPORTED BY CIVIL
DEFENSE DIRECTOR.Local storm report, Aug 17, 9:14 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
914 PM EST THU AUG 17 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 5 SW ROCKVILLE IN WIND DAMAGE
08/17/00 PARKE NUMEROUS TREES DOWN IN
THIS AREA AND
COUNTYWIDE. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Special weather statement, Aug 17, 9:15 PM EST, 1 hour before
INZ021-030-031-037>042-046>049-054>057-060>065-067>072-180231- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 915 PM EST THU AUG 17 2000 ANOTHER BAND OF SEVERE THUNDERSTORMS WERE RUMBLING THROUGH WEST CENTRAL INDIANA AT 900 PM EST. THIS BAND OF STORMS WAS MAINLY IN AN ARC FROM NORTHERN VERMILLION COUNTY THROUGH CLAY COUNTY AND BACK INTO SULLIVAN COUNTY. WITH THIS BAND OF STORMS YOU CAN EXPECT STRONG GUSTY WINDS AND POSSIBLE SMALL HAIL LESS THAN ONE HALF OF AN INCH. AS THIS AREA MOVES EAST AT 30 MPH...EXPECT SEVERE WEATHER TO CONTINUE.
Special weather statement, Aug 17, 10:00 PM EST, 15 minutes before
INZ028>030-035>037-039-043>048-051>057-060>065-067>072-180330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1000 PM EST THU AUG 17 2000 ...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND SOUTHERN INDIANA HAS EXPIRED... WIDESPREAD THUNDERSTORMS CONTINUE OVER CENTRAL INDIANA LATE THIS EVENING. HOWEVER...MOST OF THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THE STRONGEST STORMS ARE CURRENTLY ROLLING THROUGH THE INDIANAPOLIS AREA AND ARE EXPECTED TO MOVE EAST ACROSS THE REST OF INDIANA THROUGH MIDNIGHT. THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE EARLY MORNING HOURS...BUT ARE NOT EXPECTED TO PRODUCE LARGE HAIL OR DAMAGING WINDS. BRIEF TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE STORMS WHICH MAY CAUSE LOWLAND AND STREET FLOODING. THE SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL INDIANA HAS BEEN ALLOWED TO EXPIRE. EDDY
Local storm report, Aug 17, 10:08 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1008 PM EST THU AUG 17 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0953 PM IND EAGLE CREEK ARPT IN 60 MPH TSTM GUST
08/17/00 MARIONThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:28 PM EST | Severe Thunderstorm Warning | IND | Johnson | 32 min |
| Aug 17, 7:43 PM EST | Severe Thunderstorm Warning | IND | Shelby | 32 min |
| Aug 17, 7:51 PM EST | Severe Thunderstorm Warning | IND | Parke | 24 min |
| Aug 17, 9:50 PM EST | Severe Thunderstorm Warning | IND | Marion | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.